Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 181, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 23, 2004, 8:12 PM CDT for McIntosh County, Oklahoma. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2004, 8:12 PM CDT (01:12 UTC)
- Expired
- Apr 23, 2004, 8:30 PM CDT
- In force
- 18 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County McIntosh County, OK
The radar
The Tulsa radar (KINX), 75 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 7:35 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -361 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 415 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
719
WUUS54 KTSA 240112
SVRTUL
OKC091-240130-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
812 PM CDT FRI APR 23 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 830 PM CDT
* AT 812 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3
MILES NORTHWEST OF CHECOTAH...MOVING NORTHEAST AT 10 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CHECOTAH AND
RENTIESVILLE.
HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 65 MPH CAN BE
EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
LAT...LON 3553 9571 3539 9557 3543 9534 3556 9534
3557 9561
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 2:51 PM CDT, 5 hours 21 minutes earlier.
Area forecast discussion, Apr 23, 2:51 PM CDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 251 PM CDT FRI APR 23 2004 ANOTHER ROUND OF SEVERE WEATHER IS IN THE OFFING FOR THIS AFTERNOON AND TONIGHT. IN ADDITION TO THE SEVERE WEATHER...THIS WILL BE HEAVY RAINFALL EVENT. THE FLASH FLOOD WATCH WILL CONTINUE FOR THE ENTIRE FORECAST AREA THROUGH SATURDAY. AN ADDITIONAL 1 TO 3 INCHES OF RAIN WILL BE POSSIBLE ACROSS THE ENTIRE FORECAST AREA WITH ISOLATED AMOUNTS OF 5 INCHES NOT OUT OF THE QUESTION. STATIONARY SURFACE FRONT CONTINUES FROM NEAR SPS TO MIAMI OKLAHOMA AND THEN EASTWARD ACROSS NORTHERN ARKANSAS NEAR THE MISSOURI BORDER THIS AFTERNOON. A WARM FRONT HAS PUSHED INTO SOUTHEASTERN OKLAHOMA NEAR THE I-40 CORRIDOR. SCATTERED SHOWERS HAVE DEVELOP ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON IN ADVANCE OF THIS BOUNDARY. I EXPECT DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING IN THE VICINITY OF THESE SURFACE BOUNDARIES AS THE CAP WEAKENS ACROSS THE AREA. THE AIRMASS ACROSS SOUTHEASTERN OKLAHOMA AND NORTHWEST ARKANSAS CONTINUES TO BE RATHER UNSTABLE WITH CAPE VALUES IN THE 1500 TO 2500 J/KG RANGE. LOW LEVEL WIND FIELDS CONTINUE TO SUPPORT SUPERCELL DEVELOPMENT...ESPECIALLY ACROSS SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS. HEAVY RAIN WILL BECOME MORE OF A PROBLEM TONIGHT AS THE SHOWERS AND THUNDERSTORMS BECOME MORE WIDESPREAD AS A SFC LOW DEVELOPS ALONG THE SURFACE BOUNDARY AND MOVES INTO SOUTHERN OKLAHOMA. ALSO ENHANCING THE LIFT ACROSS THE AREA WILL BE A 50 KT LOW LEVEL JET AND A MID-LEVEL LOW PRESSURE SYSTEM PULLING OUT OF THE SOUTHWESTERN UNITED STATES. SHOWER AND THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE THROUGH SATURDAY AS THE SURFACE BOUNDARY SLOWLY MOVES TO THE EAST AND THE MID LEVEL LOW MOVES INTO THE CENTRAL PLAINS. THE SHOWERS AND THUNDERSTORMS WILL COME TO AN END SATURDAY NIGHT INTO SUNDAY MORNING AS THE COLD FRONT FINALLY MOVES EAST OF THE FORECAST AREA. DRY CONDITIONS ARE EXPECTED MONDAY THROUGH THURSDAY AS HIGH PRESSURE BUILDS INTO THE AREA. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE NEXT FRIDAY AS ANOTHER COLD FRONT APPROACHES THE AREA. PRELIM NUMBERS: TUL 59 69 51 70 / 100 100 50 10 FSM 62 72 56 70 / 100 100 60 30 MLC 64 71 53 71 / 100 100 60 10 BVO 52 68 50 69 / 100 100 50 10 FYV 59 68 51 67 / 100 100 60 30 BYV 56 69 51 66 / 100 100 60 30 MKO 62 69 52 71 / 100 100 60 10 MIO 52 68 51 68 / 100 100 60 10 F10 62 69 52 71 / 100 100 50 10 HHW 65 73 55 71 / 100 100 60 10 FORECAST ID= 10 .TSA WATCHES/WARNINGS/ADVISORIES... AR...FLASH FLOOD WATCH UNTIL 400 PM CDT SATURDAY FOR ZONES ARZ001>002...ARZ010>011...ARZ019...ARZ029. OK...FLASH FLOOD WATCH UNTIL 400 PM CDT SATURDAY FOR ZONES OKZ049... OKZ053>076.
Hazardous weather outlook, Apr 23, 1:00 PM CDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT FRI APR 23 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT FRI APR 23 2004 .DAY ONE...THIS AFTERNOON AND TONIGHT ...SEVERE THUNDERSTORMS LIKELY THIS AFTERNOON AND TONIGHT ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS... ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY WITH HEAVY RAINFALL AND FLASH FLOODING LIKELY TONIGHT INTO SATURDAY... A STATIONARY FRONT REMAINS DRAPED ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS EARLY THIS AFTERNOON...CURRENTLY LOCATED JUST SOUTH OF A JAY...HENRYETTA LINE. SOUTH OF THE BOUNDARY...THE ATMOSPHERE HAS ALREADY BECOME MODERATELY UNSTABLE WITH SURFACE BASED CAPES AROUND 2500 J/KG. BY MID AFTERNOON AS SURFACE HEATING CONTINUES...THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP ALONG THE BOUNDARY. GIVEN THE FORECASTED WIND FIELDS...THESE STORMS WILL LIKELY BE SUPERCELLULAR IN NATURE THROUGH THE EARLY EVENING HOURS... WITH THE THREAT FOR VERY LARGE HAIL...DAMAGING WINDS AND TORNADOES...PRIMARILY ALONG AND SOUTH OF THE STATIONARY FRONT. THESE STORMS WILL LIKELY BECOME MORE LINEAR IN NATURE THIS EVENING WITH CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS SWEEPING NORTHEAST ACROSS THE REMAINDER OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS OVERNIGHT. VERY STRONG LOW LEVEL WIND FIELDS...COUPLED WITH MARGINAL ELEVATED INSTABILITIES SUGGEST A CONTINUED THREAT FOR SCATTERED SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS. IN ADDITION TO THE SEVERE THREAT...VERY HEAVY RAINFALL IS EXPECTED OVERNIGHT INTO SATURDAY WITH CONTINUED FLASH FLOODING...ESPECIALLY IN THE AREAS WHERE PREVIOUS HEAVY RAINFALL HAS OCCURRED. PLEASE REFER TO THE FLOOD WATCH /OKCFFATUL/ ISSUED BY THE NATIONAL WEATHER SERVICE IN TULSA. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED LATER TODAY. EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR ANOTHER ROUND OF SEVERE WEATHER...INCLUDING THE POSSIBILITY FOR SIGNIFICANT FLASH FLOODING OVERNIGHT INTO SATURDAY. THERE IS ALSO THE POSSIBILITY FOR TORNADOES THIS AFTERNOON AND EVENING ACROSS SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE SEVERE WEATHER AND FLASH FLOOD THREAT WILL CONTINUE ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS SATURDAY AFTERNOON AND EVENING. THE AREA WILL FINALLY RETURN TO MORE QUIESCENT WEATHER CONDITIONS BY SUNDAY AS THE MAIN COLD FRONT PUSHES THROUGH. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Special weather statement, Apr 23, 3:28 PM CDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
328 PM CDT FRI APR 23 2004
OKZ063-068-069-232130-
ADAIR OK-CHEROKEE OK-DELAWARE OK-
328 PM CDT FRI APR 23 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
DELAWARE AND ADAIR
IN EAST CENTRAL OKLAHOMA
CHEROKEE
AT 328 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHEAST OF SCRAPER...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...OAKS...TWIN OAKS...
KANSAS...COLCORD...WEST SILOAM SPRINGS AND SCRAPER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.Special weather statement, Apr 23, 5:16 PM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
516 PM CDT FRI APR 23 2004
OKZ071-232315-
MCINTOSH OK-
516 PM CDT FRI APR 23 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
MCINTOSH
AT 516 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HANNA...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HANNA...VERNON...RAIFORD...VIVIAN...
STIDHAM AND PIERCE.
THIS STORM WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...SMALL HAIL
AND WIND GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN
ALERT IN CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Apr 23, 6:07 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
607 PM CDT FRI APR 23 2004
OKZ068-240000-
CHEROKEE OK-
607 PM CDT FRI APR 23 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
CHEROKEE
AT 607 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
EAST OF LOST CITY...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...OAKS...LOST CITY...PEGGS AND
SCRAPER.
THIS STORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...SMALL
HAIL AND WIND GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD
REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A
WARNING.Special weather statement, Apr 23, 6:13 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
613 PM CDT FRI APR 23 2004
OKZ071-240015-
MCINTOSH OK-
613 PM CDT FRI APR 23 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
MCINTOSH
AT 613 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
WEST OF STIDHAM...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...STIDHAM...PIERCE...HITCHITA
AND COUNCIL HILL.
THIS STORM WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...SMALL HAIL
AND WIND GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN
ALERT IN CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Apr 23, 7:38 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
738 PM CDT FRI APR 23 2004
ARZ001-010-240130-
BENTON AR-WASHINGTON AR-
738 PM CDT FRI APR 23 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
BENTON AND WASHINGTON
AT 738 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF LAKE FRANCIS...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...ROCKY COMFORT...
FAIRMOUNT...HARMON...SILOAM SPRINGS...GENTRY...LAKE FRANCIS...
GALLITIN...HEALING SPRINGS...SPRINGTOWN...HIGHFILL...CAVE SPRINGS...
VAUGHN...CINCINNATI...WEDINGTON...SAVOY...WHEELER...TONTITOWN AND ELM
SPRINGS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Apr 23, 7:51 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
751 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 6 W CHECOTAH 35.47N 95.63W
04/23/2004 0.75 INCH MCINTOSH OK EMERGENCY MNGR
0745 PM HAIL 6 W CHECOTAH 35.47N 95.63W
04/23/2004 1.00 INCH MCINTOSH OK EMERGENCY MNGR
&&
NMKThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:33 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 42 min |
| Apr 23, 8:01 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 74 min |
| Apr 23, 9:22 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 53 min |
| Apr 23, 9:28 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 62 min |
| Apr 23, 9:59 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 61 min |
| Apr 24, 1:23 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 37 min |
| Apr 24, 1:45 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Muskogee | 6 hr |
| Apr 24, 2:01 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 59 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.